Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Had angioplasty done. Feeling breathlessness, pain in leg and not able to walk even 100 meters. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4499 Questions
4 months ago I had angioplasty.After that I am unable to walk even 100 meters due to breathlessness and pain in right leg (thigh to leg). I am using nebilol-h, rezonex and ecosprin, and satins. can u please suggest me as to what i have to do.My average blood pressure is 145/90
my e-mail address is : YYYY@YYYY
Posted Mon, 5 Nov 2012 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 39 minutes later

The information you have given is not detailed enough...
Pain right leg may mean blocking of the artery - from the same process, affecting the heart can also affect here. Pain on walking is highly suggestive. You may needed Doppler studies for proper evaluation.

Muscle pain can be from statin - especially calf. You may have to do CK levels in blood
Pain may also be from thrombosis or infection of veins....

Breathing difficulty at 100 meters? It means moderate to severe heart failure. Sometimes, anginal pain is mistaken for breathlessness

The best option will be to go back to TO YOUR TREATING CARDIOLOGIST. AS SOON AS POSSIBLE > It will be BETTER TO GET ADMITTED > You may need several investigations to be repeated - ECG, X-ray Chest, enzymes ECHOcardiography and so on

Proper assessment and assistance needs investigations -history and examination alone are not all enough - Earlier, the better.

Take care
God bless you
Wish you speedy recovery
Good luck
Above answer was peer-reviewed by
Follow-up: Had angioplasty done. Feeling breathlessness, pain in leg and not able to walk even 100 meters. What to do? 23 hours later
Respected Dr.Anantharamakrishnan,
Many thanks for suggestion and I will undergo all the tests suggested.

Another point also I would like bring to your notice that, particularly after taking lunch and sleeping for about half an hour and then walking down to my office which is about 200 meters - causes a feeling of very heaviness and feeling of short of breath rather very inconvinience. If I donot sleep, less the inconvinience ( may be a notable point).Some times in the night also after dinner.If u can reply to this I will be grateful to you.
Answered by Dr. Anantharamakrishnan 2 hours later

The meaning of this also similar –

Eating diverts blood for digestion, at the expense of other areas.
Heart need more blood to pump - more for walking need.

If the block in blood vessel is not allowing more blood to flow - you get pain / heaviness. This may mean the angioplasty is not effective now -a new block or block in the dilated area (Even the stent gets blocked) has come.

The heart then is not able to pump blood forward well. There is backlog in the lungs - they become heavy and breathlessness is the result.

Eat smaller quantities / more number of times / Finish supper 2 to 3 hours before bed.

In summary, you need to see your treating doctor again - may have to repeat > the angio to check the patency of the angioplasty / X-ray to see fluid in lungs / ECHO to see heart function.

Hope I have clarified your doubt.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor